Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 545, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 20, 2007, 10:26 PM CDT for Alfalfa County, Woods County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2007, 10:26 PM CDT (03:26 UTC)
- Expired
- Aug 20, 2007, 11:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Alfalfa County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 32 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 11:00 PM CDT | TSTM WND DMG | Amorita, OK | SEVERAL TREE LIMBS BLOWN DOWN IN TOWN. THE TIME OF OCCURRENCE IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2658 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 210326
SVROUN
OKC003-151-210415-
/O.NEW.KOUN.SV.W.0545.070821T0326Z-070821T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1026 PM CDT MON AUG 20 2007
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALFALFA COUNTY IN NORTHWEST OKLAHOMA...
WOODS COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 1115 PM CDT
* AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
AMORITA TO 7 MILES NORTHWEST OF BURLINGTON TO 9 MILES NORTHWEST
OF ALVA...MOVING SOUTHEAST AT 35 MPH. WINDS OF 65 MPH ARE LIKELY.
HAIL TO THE SIZE OF PENNIES IS ALSO POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE ALVA...AMORITA...BURLINGTON...
BYRON...CAPRON...CHEROKEE...DACOMA...DRIFTWOOD...GREAT SALT PLAINS
LAKE...HOPETON...INGERSOLL...JET AND LAMBERT.
TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND MOVE AWAY FROM
WINDOWS.
LAT...LON 3722 9822 3702 9854 3690 9892 3668 9876
3662 9847 3666 9808 3699 9809
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 9:30 PM CDT, 56 minutes earlier.
Area forecast discussion, Aug 20, 9:30 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT MON AUG 20 2007 THUNDERSTORMS ACROSS SOUTHERN KANSAS CONTINUE TO WORK STEADILY SEWD THIS EVENING AND ARE APPROACHING NRN BORDER OF OK. ALTHOUGH CONVECTIVE INHIBITION IS INCREASING ACTIVITY CONTINUES TO PROPAGATE TOWARD THE FA AS LOW LVL JET INTERACTS WITH OUTFLOW BOUNDARY MOVING SWD INTO THE AREA. UNCERTAIN JUST HOW FAR SWD INTO THE FA THE ACTIVITY WILL GO BUT FOR NOW WILL LIMIT POPS TO ABOUT THE NRN THIRD OF THE FA. AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 325 PM CDT MON AUG 20 2007 CENTER OF UPPER RIDGE OVER SOUTHEAST US WILL BUILD BACK TO THE WEST AS TROPICAL WAVE OVER THE WESTERN GULF MOVES WESTWARD. MOST OF THE SHOWERS AND THUNDERSTORMS FROM THE TROPICAL WAVE WILL REMAIN SOUTH OF THE FA. THEREFORE EXPECT MOST OF THE FA WILL REMAIN DRY FOR MOST OF THE WEEK. SYNOPTIC FRONT WILL REMAIN NORTH OF THE AREA FOR MOST OF THE WEEK BEFORE APPROACHING NORTHERN OKLAHOMA ON FRIDAY. WILL MAINTAIN SLIGHT/CHANCE POPS FOR STORMS LATE FRIDAY INTO SUNDAY TO ACCOUNT FOR STORMS ALONG AND NEAR THE FRONT. THE NAM TRACKS HURRICANE DEAN FARTHER NORTH THAN THE GFS SO WILL NEED TO WATCH PROGRESS OF DEAN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 73 92 74 92 / 10 10 10 10 HOBART OK 73 92 73 92 / 10 10 10 10 WICHITA FALLS TX 74 95 74 92 / 10 10 10 10 GAGE OK 72 96 74 94 / 10 10 10 10 PONCA CITY OK 75 94 76 94 / 10 10 10 10 DURANT OK 73 93 73 93 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
Hazardous weather outlook, Aug 20, 6:00 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT MON AUG 20 2007
OKZ004>048-050>052-TXZ083>090-211200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
600 PM CDT MON AUG 20 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN FAR NORTHWESTERN
OKLAHOMA THIS EVENING. THE RISK AREA IS MAINLY NORTHWEST OF LOOKOUT
TO ARNETT LINE.
DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS DEVELOPED IN THE VICINITY
OF A SURFACE BOUNDARY ACROSS SOUTHWEST KANSAS LATE THIS AFTERNOON.
OTHER ISOLATED THUNDERSTORMS HAVE ALSO DEVELOPED SOUTHWARD INTO
CENTRAL PARTS OF THE OKLAHOMA PANHANDLE. THESE STORMS MAY MOVE
INTO PARTS OF FAR NORTHWEST OKLAHOMA LATER THIS EVENING. THE MAIN
THREATS FROM THESE STORMS WILL BE LARGE HAIL AND STRONG WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
SEVERAL RIVERS IN CENTRAL AND SOUTHWEST OKLAHOMA WILL CONTINUE TO
EXPERIENCE FLOODING CONDITIONS CAUSED BY THE HEAVY RAINS FROM THE
PAST WEEKEND.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE BEGINNING FRIDAY
AND CONTINUING INTO NEXT WEEKEND.
OTHER HAZARDOUS WEATHER...
VERY WARM AND HUMID CONDITIONS ARE EXPECTED TO RETURN TO THE AREA
LATER THIS WEEK. AFTERNOON HEAT INDEX READINGS ONCE AGAIN WILL REACH
THE 100 TO 105 RANGE OVER PARTS OF OKLAHOMA AND NORTH TEXAS TUESDAY
THROUGH FRIDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
2In the hours before
Special weather statement, Aug 20, 10:17 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1017 PM CDT MON AUG 20 2007 OKZ005>007-210345- WOODS OK-ALFALFA OK-GRANT OK- 1017 PM CDT MON AUG 20 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GRANT AND WOODS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 17 MILES NORTH OF AMORITA TO 12 MILES NORTHWEST OF ALVA AT 1017 PM CDT...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS TO AROUND 50 MPH ARE LIKELY WITH THESE STORMS AS WELL AS BRIEF HEAVY RAIN. SMALL HAIL IS ALSO POSSIBLE. PEOPLE IN ALFALFA...GRANT AND WOODS COUNTIES...INCLUDING THE CITY OF ALVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:17 AM CDT | Wind Advisory | OUN | Alfalfa, Garfield, Grant, Major, Woods, Woodward | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.